It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-01-2012, 09:51 AM   #1
Senior Member
(female)
 
Arianna2's Avatar
 
Join Date: Nov 2011
Location: Michigan
Posts: 154
Blog Entries: 32
Arianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB User
Feeling weird after cold turkey

Hi all, I am back. My days seem to melt into another. The acute phase of my cold turkey off of oxycodone is over. My doc had also taken me off valium cold turkey as well, and I had to reinstate it after 25 days.

Now 3 months later, I am anything but normal. I feel like I am in a constant fog and so so tired. It almost feels like I am taking too much valium or trazodone, even though I am at my original levels that I had been on for 13 years.

I recently stopped taking Cymbalta, after trying it again for 6 days. I just couldnt take the side effects again. But I doubt that has anything to do with how I feel. If anything I would feel more awake, since the Cymbalta made me sleepy all day.

Can I ever hope to actually feel like my old self. The Oxycodone is out of my body. I am back on my same meds. What on earth could be wrong?

 
The following 2 users give hugs of support to: Arianna2
Grantmetheseren (10-04-2012), Phoenix (10-02-2012)
Sponsors Lightbulb
   
Old 10-04-2012, 02:48 AM   #2
Senior Veteran
(female)
 
Wendy88's Avatar
 
Join Date: Jul 2005
Location: USA
Posts: 501
Wendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB User
Re: Feeling weird after cold turkey

Hi Arianna!
When did u stop the Cymbalta? Did u do a slow taper with your doctor?
I ask cause I was on Effexor, similar to Cymbalta, and both drugs are knows for being very hard to come off of. Even though I went onto a new SSRI, I still was totally out of it for weeks as my brain got use to not being on the effexor. I know effexor has terrible withdrawls, and I was told by a doctor that Cymbalta was similar. the withdrawal side effects can be a mess. Cold turkey roxy (for me) is nothing compared to coming off effexor.
Consider that your brain may still be recovering from that.
Also, perhaps the Valium feels weird cause u are use to the effects of it mixed with other pills? Like, if pills gave u energy, it would work against the sleepiness feeling of the Valium. Now, though u don't have those other pills in your system (congrats btw!!) for the first time in a while you are feeling just the raw effects of Valium and perhaps you aren't use to it's effects on its own.
What do you think? Of course, I'm no doctor, but I do have experience with the meds yer talking about.... So hopefully I can help you see that you will get better. Your brain just has more to adjust to still.... And, as always, if u are really concerned, mention it to your doctor.
Keep us posted!
Im sending good vibes your way!
Wendy
__________________
my issues have issues!

 
The following user gives a hug of support to Wendy88:
Phoenix (10-04-2012)
Sponsors Lightbulb
   
Old 10-04-2012, 05:51 AM   #3
Junior Member
(female)
 
Join Date: Aug 2012
Posts: 29
Grantmetheseren HB UserGrantmetheseren HB UserGrantmetheseren HB User
Re: Feeling weird after cold turkey

iam also wondering about Cymbalta??? i have been on paxil for years and if i sm late taking my dose i get withdrawals worse than any other drug!
It's important that those drugs are weaned off of.





QUOTE=Arianna2;5065214]Hi all, I am back. My days seem to melt into another. The acute phase of my cold turkey off of oxycodone is over. My doc had also taken me off valium cold turkey as well, and I had to reinstate it after 25 days.

Now 3 months later, I am anything but normal. I feel like I am in a constant fog and so so tired. It almost feels like I am taking too much valium or trazodone, even though I am at my original levels that I had been on for 13 years.

I recently stopped taking Cymbalta, after trying it again for 6 days. I just couldnt take the side effects again. But I doubt that has anything to do with how I feel. If anything I would feel more awake, since the Cymbalta made me sleepy all day.

Can I ever hope to actually feel like my old self. The Oxycodone is out of my body. I am back on my same meds. What on earth could be wrong?[/QUOTE]

 
The following user gives a hug of support to Grantmetheseren:
Phoenix (10-04-2012)
Old 10-04-2012, 09:50 AM   #4
Senior Member
(female)
 
Arianna2's Avatar
 
Join Date: Nov 2011
Location: Michigan
Posts: 154
Blog Entries: 32
Arianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB User
Re: Feeling weird after cold turkey

Quote:
Originally Posted by Wendy88 View Post
Hi Arianna!
When did u stop the Cymbalta? Did u do a slow taper with your doctor?
Wendy, I only took it for 6 days, so I don't think there was much of a taper needed. Doc says I might have a few minor symptoms, but it has been a week now, and I doubt I have any now.

Quote:
Also, perhaps the Valium feels weird cause u are use to the effects of it mixed with other pills? Like, if pills gave u energy, it would work against the sleepiness feeling of the Valium. Now, though u don't have those other pills in your system (congrats btw!!) for the first time in a while you are feeling just the raw effects of Valium and perhaps you aren't use to it's effects on its own.
And I think this part is right. Even though I was on opiates for 15months, I was taking it enough that it would change how the valium was working. Getting off the opiates has made adjusting to the valium just a bit trickier.
I have found a great new doctor whose long term plan is to wait till I have been stable for a bit of time, then SLOWLY begin the wean off of valium.

 
The following 2 users give hugs of support to: Arianna2
Phoenix (10-04-2012), Wendy88 (10-04-2012)
Old 10-04-2012, 08:08 PM   #5
Senior Veteran
(female)
 
Wendy88's Avatar
 
Join Date: Jul 2005
Location: USA
Posts: 501
Wendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB User
Re: Feeling weird after cold turkey

That sounds like a really good plan. And u are right with the Cymbalta .... I thought you were on it for longer.
Keep us posted.
I'm so glad that u have found a great new doctor!!

Wendy
__________________
my issues have issues!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!